How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17765
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I was diagnosed with herpes and given medicine but I'm

Customer Question

I was diagnosed with herpes and given medicine but I'm bleeding when I urinate and my discharge is blood. Is this Norma
JA: In general, how has your health been lately?
Customer: It was fine until October. I was diagnosed with a uti and got antibiotics and it didn't hurt and went away but it came back again like a week ago and I thought it was the same thing so I went back
JA: Anything else in your medical history you think the doctor should know?
Customer: They told me it was again and then gave me more antibiotics but then the second day I got bumps
Submitted: 7 days ago.
Category: Health
Expert:  Dr. Saha replied 7 days ago.

Hello,
My name is*****
Welcome to JustAnswer.
I'm reviewing your question now, and will post back with your reply momentarily.

Expert:  Dr. Saha replied 7 days ago.

What were your symptoms with UTI?

Which tests did you have?

Which medicines are you taking?

Where do you have the herpes rash exactly?

How old are you?

Customer: replied 7 days ago.
I got really a lot of pain when I urinated and so I went to the hospital. And when I went you gave me an antibiotic and then it went away. It came back a week ago and I went again and they gave me Ciprofloxacin 500 mg. On the second day of taking it I developed bumps so I went back to the emergency room and the doctor said it was genital herpes and gave me valacyclovir an antiviral drug. Since I've been taking it now Im bleeding when I urinate and when I have discharge. It a really dark red almost brown. I am 19
Expert:  Dr. Saha replied 7 days ago.

Thank you for all the information,
I am sorry for your symptoms.
Herpes can cause bleeding with urine if there is ulceration from it.
A bacterial infection can also cause blood to pass with urine.
However, as it is a new symptom, I would suggest to inform your doctor.
He can take a few other tests like ultrasound to rule out any other issue like stone.
You can take tylenol or ibuprofen for pain.
Please have rest & plenty of fluid.
I hope this information helps.
If there’s anything else I can do, please let me know.
Wish your early recovery.
Please rate my answer excellent if you are satisfied with it.
Regards.

Customer: replied 7 days ago.
definitely it can just be the herpes that is making me bleed then
Expert:  Dr. Saha replied 7 days ago.

It is possible from herpes only.

Customer: replied 7 days ago.
Would you say that the antiviral is taking the infection and that's why I would be bleeding?
Expert:  Dr. Saha replied 7 days ago.

It is not from antiviral.

Antiviral is taking care of infection.

But the infection itself can cause bleeding.

Customer: replied 7 days ago.
if I just keep taking the antiviral the bleeding should go away correct?
Customer: replied 7 days ago.
Is it possible the first time it wasn't a uti even though it went away with antibiotics?
Expert:  Dr. Saha replied 7 days ago.

It is possible to go away if you continue taking antiviral.

Did you have urine test first time?

What was the result?

Customer: replied 7 days ago.
I did. The first time I had a urine test they said that I had a uti. That's all they found in it.
Customer: replied 7 days ago.
The second time they didn't make me have a urine test, the doctor just checked me
Expert:  Dr. Saha replied 7 days ago.

As urine was tested, it is likely UTI first time.

Customer: replied 7 days ago.
between the time that I had that test and when the bumps came out it's when I got the other infection?
Expert:  Dr. Saha replied 7 days ago.

It is possible.